MAUDE Adverse Event Report: MICROVENTION, INC HYDROSOFT-3D-AV; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC HYDROSOFT-3D-AV; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100203HFRM-V-3D-A2
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination, as well as the catheter model/lot numbers, did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of either device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
During a stent assisted coiling case, the coil detached and was implanted but there was resistance when removing the delivery pusher.The coil detached correctly in the aneurysm however there was a fine filament of unknown origin left behind in the catheter.The microcatheter, which had been jailed behind the stent, was removed as the physician didn¿t think another coil would pass unhindered.The stent was implanted in the patient as part of the planned treatment.The thread was removed from the patient inside the microcatheter.The procedure was terminated as planned and the patient awoke with no additional issues.
 
Event or Problem Description
No additional information received.Please see h10 / h11.
 
Additional Manufacturer Narrative
H11: please note this mdr was originally submitted in error as a serious injury.B1 and h1 were corrected to reflect malfunction as incident details indicate / determine.All other previously submitted data remains correct.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The pusher was returned with the body coil severely stretched and broken at the proximal section and stuck inside the microcatheter.The proximal portion of the pusher was not returned for evaluation.The returned microcatheter was found kinked at 96cm from the distal tip.The pusher was retrieved from the microcatheter, and the heater coil was found burnt, indicating the device experienced a thermal detachment.A review was completed of seven radiographic images that were submitted.None are labeled as to time, date or side.Img1110: ap submentovertex non-subtracted single shot without contrast - the image is very grainy and details are difficult to interpret.Coils are seen in what is assumed to be an acom aneurysm.There is a microcatheter with what appears to be a coil and a coil pusher in it; the proximal pusher marker is proximal to the proximal microcatheter marker.Cannot see for sure where the distal microcatheter marker is, unless it is the marker described as the proximal marker.There is an lvis evo spanning from a2 to a1, but it is not visible on this image because of superimposed bone and poor image quality.Img1111: same as image img1110, less magnified.Img1112: lateral non-subtracted single shot without contrast - the image is very grainy and details are difficult to interpret.Coils are seen in what is assumed to be an acom aneurysm.There is a microcatheter with what appears to be a coil and a coil pusher in it - the proximal pusher marker is proximal to the proximal microcatheter marker.Cannot see for sure where the distal microcatheter marker is unless it is the marker described as the proximal marker.There is an lvis evo, presumably spanning from a2 to a1, but cannot tell the exact position without contrast material injection.Img1113: same as image img1112, less grainy.Img1114: same as image img1111 2.Img1115: ap submentovertex subtracted dsa with contrast - there is a small, wide-neck acom aneurysm.There may be some coils in it, but it is difficult to tell.The shadow of a microcatheter is seen, spanning from the cervical guiding catheter, through the siphon, into the left a1, and maybe into the aneurysm.If an lvis evo is in position, cannot see it because this is a subtracted image.Img1116: ap submentovertex subtracted dsa with contrast - a microcatheter is seen with its tip in the acome aneurysm.I see no coils in the aneurysm.If an lvis evo is in position, cannot see it because this is a subtracted image.As far as could tell, none of the images demonstrate the coil stretching problem and salvage procedure mentioned in the event description, or the cause of the problem.The investigation of the returned coil system found the pusher's body coil to be severely stretched and broken at the proximal section and stuck inside the microcatheter.The proximal portion of the pusher was not returned for evaluation.The pusher was retrieved from the microcatheter, and the heater coil was found burnt, indicating the device experienced a thermal detachment as described in the reported event.The severe stretching of the pusher is consistent with the coil experiencing excessive retraction forces as the coil was stuck.The microcatheter used in the procedure was also evaluated and found to be kinked at the middle section, which may have caused or contributed to the reported complaint.The physical evaluation of the device and the review of the seven provided radiographic images could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
HYDROSOFT-3D-AV
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
MDR Report Key16329814
Report Number2032493-2023-00552
Device Sequence Number15007830
Product Code HCG
UDI-Device Identifier00816777026491
UDI-Public(01)00816777026491(11)220929(17)270831(10)0000266247
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100203HFRM-V-3D-A2
Device Catalogue Number100203HFRM-V
Device Lot Number0000266247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer02/23/2023
10/31/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/17/2023
10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown